MAUDE Adverse Event Report: ARTHREX, INC. SHEATH BODY, SCOPE; ARTHROSCOPE

ARTHREX, INC. SHEATH BODY, SCOPE; ARTHROSCOPE
Catalog Number AR-3371-4000
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 06/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This type of event is typically caused by prying/leveraging the device during use when it is not properly inserted into the guide sheath and/or mishandling.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device requested but not yet received.
 
Event or Problem Description
It was reported that the distal end of the sheath broke off during a surgery inside of the patient's body.Surgery performed was a knee arthroscopy.Fragment was retrieved from the patient's body, surgery was finished successfully.The piece broke-off in the fatty tissue of the patient - the fatty tissue was resected with a shaver and under x-ray imaging it was retrieved.

Brand Name
SHEATH BODY, SCOPE
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5808041
Report Number1220246-2016-00286
Device Sequence Number16261602
Product Code HRX
UDI-Device Identifier00888867030145
UDI-Public00888867030145
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-3371-4000
Device Lot Number1313751
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2016
Initial Report FDA Received Date07/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;